MAUDE Adverse Event Report: BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT; VITEK® 2 AST-GP67 TEST KIT 20 CARDS - 22226

BIOMERIEUX, INC. VITEK® 2 AST-GP67 TEST KIT; VITEK® 2 AST-GP67 TEST KIT 20 CARDS - 22226
Catalog Number 22226
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of false positive (resistant) cefoxitin screen (oxsf) results for a patient staphylococcus aureus isolate in association with the vitek® 2 ast-gp67 test kit (ref 22226, lot 1321166403).Repeat analysis with the vitek® 2 ast-gp67 test kit obtained a negative (susceptible) oxsf result.Oxascreen testing was performed as an alternative method and obtained susceptible results.Initial vitek® 2: oxsf = positive (resistant).Repeat vitek® 2: oxsf = negative (susceptible).Oxascreen = susceptible.The customer indicated that there was a delay of >24 hours in reporting results, but there is no indication or report from the customer that the initial false positive cefoxitin screen result led to any adverse event related to the patient's state of health.A biomérieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
An investigation was initiated in response to a customer complaint for false positive (resistant) cefoxitin screen (oxsf) results for a patient staphylococcus aureus isolate in association with the vitek® 2 ast-gp67 test kit (ref 22226, lot 1321166403).The strain from this particular patient was not available for investigational testing.Another strain from the same customer, that also produced false positive cefoxitin screen results in association with the vitek® 2 ast-gp67 test kit (ref 22226, lot 1321144103) was submitted for investigational testing.The submitted strain's identification was verified to be staphylococcus aureus and investigational testing included testing with the vitek® 2 ast-gp67 test kit from the customer's lots (1321144103 & 1321166403) and a random lot (1321211203) in duplicate as well as agar dilution (ad) and cefoxitin disk diffusion as the reference methods for ox101n and oxsf01n formulations found on this card.Alere pbp2 was also performed.Oxacillin (ox) mic¿s = 0.25 mg/l were obtained for five of the six cards tested with the remaining card ox mic = 0.5 mg/l.The ox agar dilution mic = 0.25 mg/l.The oxsf all tested negative for all cards while the cefoxitin disc diffusion was susceptible at 24 mm.Pbp2 was also negative.The customer's false positive cefoxitin screen results were not reproduced internally.The vitek® 2 ast-gp67 test kit cards are in agreement or essential agreement with the reference methods for oxacillin and cefoxitin screen tests and the cards are performing as expected.Ast-gp67 lots 1321144103 and 1321166403 met final qc release criteria.These lots passed qc performance testing.See h10 for addtl mfg narrative.

Brand Name
VITEK® 2 AST-GP67 TEST KIT
Common Device Name
VITEK® 2 AST-GP67 TEST KIT 20 CARDS - 22226
Manufacturer (Section D)
BIOMERIEUX, INC.
595 anglum road
hazelwood MO 63042
MDR Report Key9756091
Report Number1950204-2020-00021
Device Sequence Number16787802
Product Code LON
UDI-Device Identifier03573026242060
UDI-Public03573026242060
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/04/2021
Device Catalogue Number22226
Device Lot Number1321166403
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/27/2020
Supplement Date Received by Manufacturer03/24/2020
Initial Report FDA Received Date02/26/2020
Supplement Report FDA Received Date03/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1